Okay, so I've had a good day again, but there have been undertones of depressive thoughts and panic out of nowhere. They only last for a short while, but if I sit still and don't do anything they attack me. I'm so nervous and afraid that this is the beginning of another depressive swing, and that it hasn't been the Abilify working ~ only a hypomanic episode. I've been doing SOOO much ~ I can't (and won't) even journal how many different things I've done this weekend, but I have been VERY up. I was even dancing in the driveway with my son while my husband washed/waxed his truck and had the radio on. I didn't care who saw me or what they thought, I just wanted to move my body. That's not like the normal me ~ I'm pretty low key and laid back at my "healthy" place.

We went to downtown (gift shops, restaurants, etc…) today and did some Christmas shopping. It was kind of funny because I ended up picking out my own presents while we were there (2 of them at least). We also found presents for 2 other people, and then we met up with Aaron's Mom and sister for lunch at a nice Jamaican syle pasta restaurant and dined al fresco. It was a nice day out, so it was a really pleasant setting. Amazingly my mother-in-law didn't anger me or say anything to set me off…but then again yesterday I promised myself I wouldn't allow her to get a rise out of me. It was a good lunch date, and really good to see my sister-in-law. She just started college (she's 18) and is loving it, but we never get to visit her now. She looks beautiful as always and happy, so I'm glad for that.

We went home and took naps, and then more chaotic busy-ness; make meatloaf from scratch, play games with my son outside, paint pet rocks with him, finish his homework assignment with him, clean up the living room and kitchen, vaccuum the carpet, etc… I made myself sit down and be fairly still to repaint my nails and toenails.

So now I'm blogging about it. Has anybody else experienced something like this when they started a new medication ~ hypomanic or manic-like behavior that's caused by the medicine? Or has it actually thrown them into cycling, like I'm worried that it's doing to me right now? I'm so scared of this! I'm so tired of going through this rollercoaster day after day…up and down, really up and then lower than I think possible. I just want it to stop. I just want to be like the other 85% of the population that doesn't have a mental illness/disorder like this. I can't even imagine what it could be like to NOT feel like this…it's been like this my whole remembered life.

I guess I shouldn't complain ~ I know there are people in a lot worse shape than I. One thing about me today that I loved is that I approached people with an open heart. One shop where we bought a gift I ended up talking with the sales associate, an older lady…and she mentioned that her husband had cancer and she had to learn to do stuff for herself now. I took her hands in mine, looked her in the eye and asked herif he was going to have achance at getting better. Her eyes got watery and she said, "No, God'sgoing to bring him home". I almost cried too, and told her how sorry I was to hear that. She just asked me to pray for her and I told her I would. And I said to her thatI hoped while they stillhad the time they would do all the things togetherthat they could to make great memories. She said they would.I wished her a blessed holiday and said goodbye.

Then there was anelderly gentlemen sitting on one of the benches along the walkway. Aaron and Zachary had gone to watch the train, so I asked if I could sitdown beside him and he smiled and said "sure". He wasobviously homeless ~dirty stained clothes, unkempt,white beard down to his chest. But I sat there andtalked withhim and asked if he was having a nice day in this weather and wechatted awhile. It made us both happy I think. I asked him if he had eaten today and he said "no", so I took outa$5.00 bill andtold him I was sorryit wasn't more, but it was all I had and that I hoped hecould get himself some sort of hot meal for theafternoon. He thanked me and I just smiled and rubbed his arm and told him to take care. I also gave him 2 cigarettes and a lighter (thoughtthe lighter might help him start a fire to keep warm in the colder nights now) because he asked to bum a smoke from me. It wasthe best part of my day, sitting there talking withthis man. He took nothing for granted and stillretained an air of dignity regardless of his situation. It made me rethink my life and how blessed I've been despite the illness. I didn't write thisto "toot my own horn" so to speak, but to share a really spiritual experience I had with another human being that Ihad never met before. Twice inone day. How amazingand uplifting that was.

I should feel good tonightafter today's events, butI'm not. I'm angry, irritable, touchy and quick to attackanything that's said to me. I guess when Iput Zachary to bed I'm going to play violin ~ it'll give me an outlet for myanger and tension. Besides, I need to practice the piece that I'll be working onwith my student tomorrowduring her lesson.

That's it for now. I hope you all have a good nightand feel decent about yourself. You're all good people. Sleep well.

~Key

1 Comment
  1. Andie372 8 years ago

     I'm bipolar and have been on many combination of meds.  Also take Xanax for anxiety.  I've never had a med throw me INTO mania but I've certainly gotten manic when abruptly stopping them.  How long have you been on ability?  What were you taking before you switched?  Sounds like you may need to call your doctor.  If it's emotion/events triggering you, maybe a therapist could help.  I dance and sing a lot when I'm hypo and or manic.  What you don't want is swinging out of control.

    |
    0 kudos

Leave a reply

© 2021 WebTribes Inc. | find your tribe

Log in with your credentials

or    

Forgot your details?

Create Account